Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 77, NWS Green Bay, WI

November 27, 2012

NWS Green Bay, WI issued this small craft advisory at Nov 27, 2012, 3:09 AM CST. It took effect at Nov 27, 2012, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2012, 3:09 AM CST (09:09 UTC)
In effect from
Nov 27, 2012, 12:00 PM CST
Expired
Nov 27, 2012, 8:29 PM CST
In force
8 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WHUS73 KGRB 270909
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 AM CST TUE NOV 27 2012

...INCREASING SOUTHWEST WINDS TODAY...

.SOUTHWEST WINDS WILL INCREASE TODAY AS A COLD FRONT SLIDES
TOWARD THE AREA FROM THE NORTHERN PLAINS. WINDS WILL SHIFT WEST
BEHIND THE FRONT THIS EVENING...THEN DECREASE AFTER MIDNIGHT.

LMZ521-541-271715-
/O.NEW.KGRB.SC.Y.0077.121127T1800Z-121128T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 AM CST TUE NOV 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM CST
WEDNESDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  TODAY...THEN SHIFT WEST THIS EVENING BEFORE DIMINISHING LATER IN
  THE NIGHT. 

* WAVES...3 TO 5 FOOT WAVES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
3 follow-up statements
096 
WHUS73 KGRB 271519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
919 AM CST TUE NOV 27 2012

...INCREASING SOUTHWEST WINDS TODAY...

.SOUTHWEST WINDS WILL INCREASE TODAY AS A COLD FRONT SLIDES
TOWARD THE AREA FROM THE NORTHERN PLAINS. WINDS WILL SHIFT WEST
BEHIND THE FRONT THIS EVENING...THEN DECREASE AFTER MIDNIGHT.

LMZ521-541-272330-
/O.CON.KGRB.SC.Y.0077.121127T1800Z-121128T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
919 AM CST TUE NOV 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  TODAY...THEN SHIFT WEST THIS EVENING BEFORE DIMINISHING LATER 
  IN THE NIGHT. 

* WAVES...3 TO 5 FOOT WAVES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
965 
WHUS73 KGRB 272132
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CST TUE NOV 27 2012

...INCREASING SOUTHWEST WINDS THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE THIS EVENING AS A COLD FRONT
SLIDES TOWARD THE AREA FROM THE NORTHERN PLAINS. WINDS WILL SHIFT
WEST BEHIND THE FRONT THIS EVENING...THEN DECREASE OVERNIGHT.

LMZ521-541-280545-
/O.CON.KGRB.SC.Y.0077.000000T0000Z-121128T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
332 PM CST TUE NOV 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS
  EVENING...THEN SHIFT WEST TONIGHT BEFORE DIMINISHING OVERNIGHT.

* WAVES...3 TO 5 FOOT WAVES ARE EXPECTED...THEN EASE TO 2 TO 4 FT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
901 
WHUS73 KGRB 280229 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CST TUE NOV 27 2012

...WINDS AND WAVES HAVE SUBSIDED...

LMZ521-541-280330-
/O.CAN.KGRB.SC.Y.0077.000000T0000Z-121128T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
829 PM CST TUE NOV 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:58 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 27, 2:58 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST TUE NOV 27 2012

.SYNOPSIS...RATHER TRANQUIL WX FOR THIS TIME OF YEAR WITH
TEMPERATURES MODERATING BACK TO ABOVE NORMAL.

BROAD BUT SHALLOW LARGE-SCALE TROF NOW OVER THE GREAT LAKES RGN WL
SHIFT INTO THE ERN CONUS AND THEN LIFT OUT ACRS ERN CANADA
ALLOWING THE UPR FLOW TO FLATTEN BACK TO ZONAL FOR LATE IN THE
WEEK AND THE WEEKEND. THE TREND FOR NEXT WEEK SEEMS TO BE FOR AN
UPR TROF FM THE ERN PAC TO PROGRESS INTO THE WRN CONUS...BUT WITH
ONLY MODEST AMPLIFICATION.

THE DEVELOPING ZONAL FLOW REGIME WL ALLOW TEMPS TO RISE BACK TO
ABV NORMAL LEVELS...THOUGH THE SNOW COVER NOW ACRS MUCH OF THE
AREA MAY SLOW THAT A BIT. THE ZONAL REGIME WL BRING WEAK WX
SYSTEMS ACRS THE AREA FM TIME TO TIME. THOSE WL GENERATE SOME LGT
PCPN...BUT WITH GULF MOISTURE REMAINING WELL TO OUR S...AMNTS
SHOULD END UP BLO NORMAL FOR THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/WED. FAIRLY TRANQUIL WX FOR EARLY WINTER.
UPR TROF CROSSING THE RGN TDA/TNGT WL STRENGTHEN A BIT AS SPEED
MAX DIGS ESE DOWN THE UPSTREAM SIDE OF THE TROF. COMBO OF SOME QG
FORCING AND DIV IN LFQ OF SPEED MAX MAY GENERATE SOME SHSN ACRS
THE N AT TIMES...ESP INVOF COLD FRONT SLIPPING INTO THE FCST AREA
TDA/TNGT. WL CARRY CHC POPS ACRS THE N...AND JUST FLURRIES ACRS
MOST OF THE REST OF THE AREA AS MOISTURE WL BE LIMITED. ANY
LINGERING PCPN SHOULD END EARLY WED.

TEMPS FM PREV FCST SEEMED REASONABLE SO NO SIG CHGS NEEDED.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

UPPER FLOW WAS FORECAST TO BECOME ZONAL BY THE END OF THE WEEK
WITH RELATIVELY WEAK SHORT WAVES PASSING THROUGH THE REGION BEFORE
A TROUGH AMPLIFIES OVER THE PLAINS EARLY NEXT WEEK. THE ZONAL FLOW
SHOULD RESULT IN A WARMING TREND FOR THE AREA...WITH HIGHS 10
DEGREES OR MORE ABOVE NORMAL BY THE END OF THE PERIOD. THE WARMER
TEMPERATURES SHOULD RESULT IN MORE LIQUID THAN FROZEN
PRECIPITATION WITH THE PASSING SHORT WAVES...AND THE SYSTEMS
SHOULD NOT BRING MUCH MOISTURE ALONG WITH THEM. HAVE CHANCES FOR
MAINLY RAIN DURING THE WEEKEND WITH SOME SLIGHT CHANCE POPS DURING
THE WEEK.
&&

.AVIATION...FOR THE 12Z TAF ISSUANCE. EXPECT MAINLY VFR
CONDITIONS...THOUGH SOME MVFR CIGS NOW OVER NRN MN COULD SLIP INTO
THE N TNGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
Hazardous weather outlook, Nov 26, 2:25 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
225 PM CST MON NOV 26 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
225 PM CST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-272030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
225 PM CST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.